Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 276, NWS Nashville, TN

August 4, 2000Lincoln County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2000, 8:53 AM CDT for Lincoln County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 4, 2000, 8:53 AM CDT (13:53 UTC)
Expired
Aug 4, 2000, 9:30 AM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lincoln County, TN

The radar

The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 991 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
991 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 041402
SVRBNA
TNC103-041430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...RETRANSMISSION
NATIONAL WEATHER SERVICE NASHVILLE TN
853 AM CDT FRI AUG 4 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF FAYETTEVILLE

* UNTIL 930 AM CDT

* AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR FAYETTEVILLE...OR ABOUT 4 MILES WEST OF
  FAYETTEVILLE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN LINCOLN COUNTY AT 915 AM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFAL:L ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:29 AM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Aug 4, 3:29 AM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
330 AM CDT THU AUG 3 2000

CURRENTLY...SFC FRONTAL BOUNDARY JUST TO THE NORTH AND WEST OF THE
MIDSTATE...ALIGNED FROM JONESBORO-PADUCAH-LEXINGTON. PRETTY SOLID
LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH NW CWA...JUST
AHEAD OF THIS FRONT. TEMPS ARE RUNNING IN THE MIDDLE AND UPPER 60S.
MOSTLY CLOUDY SKIES ARE INVADING FROM THE NW.

FORECAST CONCERNS...CHANCE...AND AREAL COVERAGE...OF SHOWERS AND
THUNDERSTORMS TODAY THRU THE WEEKEND ACROSS THE CWA.

CURRENT CONVECTION IN THE NW WILL AFFECT MANY AREAS OF THE WESTERN
CWA THIS MORNING AND WILL REFLECT THIS WITH A MENTION OF HIGHER POPS
IN A BROKEN DOWN TODAY PERIOD (THIS MORNING/REST OF TODAY).

THE FRONTAL BOUNDARY WILL DROP SOUTHWARD INTO MIDDLE OF THE CWA THIS
AFTERNOON. HIGHER THETA-E AIR AND INSTABILITY WILL RESIDE BASICALLY
FROM THE NW TO THE SE. PRECIPITABLE WATER VALUES WILL DROP BY LATE
AFTERNOON IN THE NORTHERN CUMBERLAND PLATEAU. THEREFORE...BEST
CHANCES SOUTHWEST...LEAST NE.

BY THIS EVENING THE FRONTAL BOUNDARY WILL DIP SOUTH OF MOST OF THE
CWA. AGAIN...HIGHEST THETA-E AIR WILL HANG ON IN THE FAR SW AREAS OF
THE MIDSTATE...AND BEST CHANCES OF RAIN WILL RESIDE THERE. FEEL
CONFIDENT THAT THERE WILL BE SOME ACTIVITY THERE...SO WILL GO WITH A
DIRECT MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS...BUT FEEL THAT
COVERAGE WILL ONLY BE 30 PERCENT. SMALLEST CHANCES WILL BE IN THE
NORTHERN PLATEAU (ISOLATED AT BEST). ELSEWHERE SLIGHT CHANCES.
SHOULD SEE TEMPS DROP A LITTLE LOWER THAN SEEN THE LAST COUPLE OF
NIGHTS...WITH DRIER AIR MOVING IN...ESPECIALLY THE NORTHEAST. NORTH
PLATEAU AREAS WILL LIKELY DROP TO AGREEABLE FWC READINGS AROUND 60.

BY TOMORROW...MOST AREAS WILL BE OUT OF THE AIR MASS THAT HAS BEEN
PROVIDING THE NEEDED RAINFALL. MOSTLY TO PARTLY SUNNY SKIES WILL BE
COMMON...AND THE ONLY CHANCE OF THUNDERSTORMS (ISOLATED) WILL BE IN
THE SOUTHWEST CWA. INSTABILITY AND MOISTURE WILL BE STUBBORN TO
EXIT THIS AREA.

LOOKING INTO THE EXTENDED...WILL MAKE ONLY MINOR CHANGES TO THE
FORECAST HERE. SATURDAY NIGHT MAY NOT BE SO MOSTLY CLEAR. AVN/ETA
SUGGESTIVE OF AN MCS WELL NORTH OF THE AREA IN NRN IL...BUT NGM
TRYING TO BRING THIS FEATURE MUCH FURTHER SOUTH...FAR ENUF TO WHERE
THICKNESS PATTERN COULD BRING AT LEAST CONVECTIVE DEBRIS INTO THE
NORTHWEST AREAS. ON SUNDAY...THERE WILL BE SOME MOISTURE ADVECTION
OCCURRING THROUGH MOST OF THE CWA. ALL MODELS ARE SUGGESTING WEAK
LIFT DURING THE DAY...AND WITH HEATING...SLIGHT CHANCES OF
THUNDERSTORMS WERE INTRODUCED. RAINFALL WILL NOT BE AS PLENTIFUL
THIS WEEKEND...AS IN THE LAST SEVERAL DAYS. AN UPPER RIDGE WILL BUILD
IN...AND MOST OF THE FORCING WILL SHIFT TO THE NORTH AND EAST. NEXT
UPPER TROF SET FOR TUESDAY...AND CURRENT FORECAST CHANCE OF RAIN
STILL LOOKS GOOD.

AS UPPER RIDGE BUILDS IN...TEMPS WILL WARM UP EACH DAY THROUGH THE
WEEKEND...TRYING TO DRAW NEAR THE MID 90S BY EARLY NEXT WEEK.

BNA 88/68/90/71 3211
CSV 83/61/85/64 21--

.BNA...NONE.

DICKSON 15

In the hours before

Special weather statement, Aug 4, 5:43 AM CDT, 3 hours 10 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-051030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
543 AM CDT FRI AUG 4 2000

A WEAK FRONTAL BOUNDARY WILL SLIDE THROUGH MIDDLE TENNESSEE TODAY
AND TONIGHT. WITH THE ATMOSPHERE UNSTABLE...THIS FRONT WILL BE ABLE
TO LIFT THE WARM AND MOIST AIR ALREADY IN PLACE...AND RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS.

SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH MOST OF THE MIDSTATE THIS
MORNING. A FEW STORMS MAY BE ABLE TO PRODUCE DAMAGING WINDS...HOWEVER
THE THREAT OF SEVERE WEATHER WILL BE MINIMAL.

BY AFTERNOON...THE BEST CHANCE FOR THUNDERSTORMS WILL RESIDE IN THE
SOUTHWEST AREAS OF MIDDLE TENNESSEE. AGAIN...THE THREAT FOR SEVERE
WEATHER WILL BE MINIMAL. CHANCES FOR THUNDERSTORMS WILL DIMINISH
EVERYWHERE HEADING THROUGH THE NIGHTTIME HOURS.

THERE MAY BE PATCHY FOG LATE TONIGHT...OTHERWISE...NO OTHER HAZARDOUS
WEATHER IS ANTICIPATED.

ACTIVATION1 OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS UNLIKELY
THROUGH SATURDAY MORNING.

DICKSON 15

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:02 PM CDTSevere Thunderstorm WarningOHXMontgomery28 min
Aug 3, 8:03 PM CDTSevere Thunderstorm WarningOHXHouston27 min
Aug 3, 8:09 PM CDTSevere Thunderstorm WarningOHXDickson36 min
Aug 3, 8:47 PM CDTSevere Thunderstorm WarningOHXSumner28 min
Aug 3, 9:29 PM CDTSevere Thunderstorm WarningOHXHumphreys31 min
Aug 3, 10:28 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren32 min
Aug 4, 4:54 AM CDTSevere Thunderstorm WarningOHXCheatham36 min
Aug 4, 5:18 AM CDTSevere Thunderstorm WarningOHXDavidson42 min
Aug 4, 7:26 AM CDTSevere Thunderstorm WarningOHXLawrence49 min
Aug 4, 9:22 AM CDTSevere Thunderstorm WarningOHXFranklin38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.